Kentucky, 2015Tornadoes and Flash Flood in Kentucky, April 7 to 8, 2015
April 7 to 8, 2015 · NWS LMK · 15 events in 9 counties and zones
A compact storm system interacted with a warm and unstable airmass in the late afternoon and evening of April 7th to produce severe weather over portions of central Kentucky. Wind damage and large hail were common with the strongest storms and 2 tornadoes occurred in Madison County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $185,000
- Crop damage
- None recorded
- Events
- 15
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A compact storm system interacted with a warm and unstable airmass in the late afternoon and evening of April 7th to produce severe weather over portions of central Kentucky. Wind damage and large hail were common with the strongest storms and 2 tornadoes occurred in Madison County. The heavy rain that fell, already on top of saturated ground, brought a few rivers into flood.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Apr 7, 1:16 PM CST, 58 minutes earlier.
Area forecast discussion, Apr 7, 1:16 PM CST, 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
316 PM EDT Tue Apr 7 2015
.SHORT TERM (Now through Wednesday Night)...
Issued at 315 PM EDT Tue Apr 7 2015
...Strong Storms, Including Heavy Rain and Frequent Lightning this
Evening...
Severe Thunderstorm Watch #28 is in effect for the west central part
of the CWA until 8 PM EDT/7 PM CDT. A cluster of storms stretching
from the lower Wabash River Valley to the Mo Bootheel will slide
into our CWA over the next few hours and into the evening. Given,
1000 to 2500 J/KG of CAPE and marginal deep layer shear, some storm
organization is expected to be maintained into the area. Thermal
profiles would suggest that marginally severe hail and isolated
instances of damaging winds will be possible as DCAPE values are
approaching 1000 J/KG.
Perhaps the bigger concern will be for storms moving over where
heavy rain fell earlier today and the potential for Flash Flooding.
PWATs will approach 2 standard deviations above normal this evening.
This combined with steady moisture transport from the SW could yield
some locally intense rainfall.
Things should quiet down fairly quickly this evening with storms
waning as we lose of diurnal heating. Expect a relative lull,
through the overnight where min Ts will fall into the low and mid
60s.
Another round or two of convection is expected again on Wednesday
and Wednesday night as we stay on the unstable side of a frontal
boundary and moisture transport continues into the region.
Instability and shear profiles would suggest that strong storms are
possible, however the lack of a focused trigger may limit the severe
threat somewhat. Temperatures are expected to warm into the upper
70s and low 80s. Lows Wednesday night will again be in th low and
mid 60s.
.LONG TERM (Thursday through Tuesday)...
Issued at 255 PM EDT Tue Apr 7 2015
Main long-term challenge remains T-storm chances, timing, and
impacts Thursday into Friday. Expect deep SW flow on Thursday as a
sharp upper shortwave trof kicks a surface low from the central
Plains into the Great Lakes. Subtle differences in timing
notwithstanding, there is still a decent consensus that the cold
front will push through the Ohio Valley after midnight Thursday
night, exiting the Bluegrass and Lake Cumberland areas Friday
morning.
Thursday will feature high-end chance or low-end likely POPs in a
juicy warm advection regime. Better chances and stronger storms will
accompany the front as it moves through Thursday night. While the
main severe threat still appears to be to our north and west, we
could have decaying strong storms in the evening, with a wind threat
mainly west of Interstate 65. Heavy rain threat will be limited due
to this being a somewhat progressive system, but with over an inch
of QPF in many of the same areas that have seen the heaviest rains,
it won't take much to generate at least nuisance flooding.
Transition day on Friday as the front pushes through. POPs will drop
off dramatically from west to east, with most of the area going dry
by mid-afternoon. Dry and seasonable conditions are expected Friday
night through Sunday as high pressure ridges in from the north.
Moisture ramps up again late Sunday into early next week ahead of
yet another southern stream system. Think that at least a period or
two around Monday may be worthy of low-end likely POPs, but that
will be better refined with later model runs. Temps continue on the
high end of normal, especially by night.
&&
.AVIATION (18Z TAF Update)...
Updated at 120 PM EDT Tue Apr 7 2015
We're in a relative lull with convection with only some storms
hanging around LEX for another hour or two. Warm sector has become
firmly established over the area and should see mostly VFR
conditions as skies partially clear through much of the afternoon.
Expect a steady south wind around 10 mph with a few higher gusts
possible.
Focus is upstream on the next convective complex set to move into
the TAF sites from late afternoon through evening. Best timing at
SDF is expected between 5 and 10 PM EDT where visibilities could
drop into the IFR range in heavier thunderstorms. Stronger wind
gusts and some hail will also be possible with the strongest storms.
LEX/BWG should see weaker convection and a couple hours later than
at SDF. There should be another relative lull overnight where VFR
conditions are expected to prevail. More convection possible
again Wednesday morning. Confidence is low beyond this evening.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
Short Term........BJS
Long Term.........RAS
Aviation..........BJS
Hazardous weather outlook, Apr 7, 12:47 PM CST, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
247 PM EDT TUE APR 7 2015
INZ076>079-092-KYZ031>043-045>049-053>057-062>067-070>078-081-082-
081900-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-CLARK IN-OLDHAM KY-
TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-HARRISON KY-
SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-
NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-
MARION KY-BOYLE KY-GARRARD KY-MADISON KY-EDMONSON KY-HART KY-
GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JEFFERSONVILLE...LA GRANGE...BEDFORD...NEW CASTLE...SHELBYVILLE...
FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...
VERSAILLES...LEXINGTON...PARIS...CARLISLE...BARDSTOWN...
SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...
HODGENVILLE...LEBANON...DANVILLE...LANCASTER...RICHMOND...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...LIBERTY...
STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...SCOTTSVILLE...
GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...
BURKESVILLE...ALBANY
247 PM EDT TUE APR 7 2015 /147 PM CDT TUE APR 7 2015/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...TONIGHT.
SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT. ANY STORM WILL BE
CAPABLE OF LOCALLY HEAVY RAIN...SMALL HAIL...GUSTY WINDS...AND
LIGHTNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WAVES OF SCATTERED THUNDERSTORMS WILL MOVE IN AND OUT OF THE
REGION WEDNESDAY THROUGH THURSDAY. LOCALLY HEAVY RAIN WILL BE
POSSIBLE. GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGER STORMS IN
ANY OF THESE CLUSTERS.
STRONG TO SEVERE STORMS ARE POSSIBLE LATE THURSDAY THROUGH FRIDAY
MORNING AS A COLD FRONT MOVES THROUGH. THE MAIN HAZARDS WOULD BE
GUSTY WINDS AND LOCALLY HEAVY RAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED THURSDAY INTO FRIDAY.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.
INZ083-084-089>091-KYZ023>030-061-081900-
DUBOIS IN-CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-BUTLER KY-
INCLUDING THE CITIES OF...JASPER...MARENGO...TELL CITY...CORYDON...
NEW ALBANY...HAWESVILLE...HARDINSBURG...BRANDENBURG...BEAVER DAM...
LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON...
SHEPHERDSVILLE...LOUISVILLE...MORGANTOWN
247 PM EDT TUE APR 7 2015 /147 PM CDT TUE APR 7 2015/
...SEVERE THUNDERSTORM WATCH 28 IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...TONIGHT.
STRONG THUNDERSTORMS ARE EXPECTED THIS EVENING. ANY STORM WILL BE
CAPABLE OF LOCALLY HEAVY RAIN AND FREQUENT CLOUD TO GROUND
LIGHTNING. THE STRONGEST STORMS WILL BE CAPABLE OF HAIL AND
ISOLATED INSTANCES OF DAMAGING WINDS. ISOLATED FLASH FLOODING MAY
ALSO OCCUR.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
WAVES OF SCATTERED THUNDERSTORMS WILL MOVE IN AND OUT OF THE
REGION WEDNESDAY THROUGH THURSDAY. LOCALLY HEAVY RAIN WILL BE
POSSIBLE. GUSTY WINDS WILL BE POSSIBLE WITH THE STRONGER STORMS IN
ANY OF THESE CLUSTERS.
STRONG TO SEVERE STORMS ARE POSSIBLE LATE THURSDAY THROUGH FRIDAY
MORNING AS A COLD FRONT MOVES THROUGH. THE MAIN HAZARDS WOULD BE
GUSTY WINDS AND LOCALLY HEAVY RAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO REPORT INSTANCES OF FLOODING...LARGE
HAIL OR DAMAGING WINDS THIS EVENING. SPOTTER ACTIVATION MAY AGAIN
BE REQUESTED THURSDAY INTO FRIDAY.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.
BJS/RAS
In the hours before
Local storm report, Apr 7, 9:54 AM CST, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1154 AM EDT TUE APR 7 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM HEAVY RAIN GOSHEN 38.41N 85.59W
04/07/2015 M1.00 INCH OLDHAM KY PUBLIC
IN 15 MINUTES
&&
NWS LOUISVILLE KY
IRIS SYSTEMSpecial weather statement, Apr 7, 10:04 AM CST, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1204 PM EDT TUE APR 7 2015
KYZ036-041>043-049-071650-
BOURBON KY-CLARK KY-FAYETTE KY-NICHOLAS KY-SCOTT KY-
1204 PM EDT TUE APR 7 2015
...STRONG THUNDERSTORM WITH HEAVY RAIN...AND DANGEROUS LIGHTNING...
AT 1203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR GEORGETOWN...AND MOVING EAST AT 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN REDUCING
VISIBILITIES...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
GEORGETOWN...
PARIS...
LORADALE AND MATTOXTOWN...
JIMTOWN AND MUIR...
MONTEREY AND HUTCHISON...
SIDVILLE AND ESCONDIDA...
THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
69 AND 75.
THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS
118 AND 127.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3822 8393 3812 8407 3803 8403 3813 8465
3818 8465 3818 8467 3823 8464 3831 8392
TIME...MOT...LOC 1604Z 273DEG 34KT 3817 8450
SCHOETTMERLocal storm report, Apr 7, 10:11 AM CST, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1211 PM EDT TUE APR 7 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1211 PM HEAVY RAIN GOSHEN 38.41N 85.59W
04/07/2015 M2.22 INCH OLDHAM KY PUBLIC
SINCE 7AM
&&
NWS LOUISVILLE KY
IRIS SYSTEMLocal storm report, Apr 7, 10:36 AM CST, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1236 PM EDT TUE APR 7 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM FLASH FLOOD 2 W FRENCHTOWN 38.32N 86.25W
04/07/2015 HARRISON IN TRAINED SPOTTER
FRENCHTOWN - MILLTOWN ROAD IS FLOODED.
&&
NWS LOUISVILLE KY
IRIS SYSTEMSpecial weather statement, Apr 7, 10:54 AM CST, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1254 PM EDT TUE APR 7 2015
KYZ035-036-040-041-071725-
FAYETTE KY-FRANKLIN KY-SCOTT KY-WOODFORD KY-
1254 PM EDT TUE APR 7 2015
...THUNDERSTORM WITH HEAVY RAIN...AND DANGEROUS LIGHTNING...
AT 1250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS 7 MILES NORTHEAST OF FRANKFORT...AND MOVING EAST AT 30
MPH.
CLOUD TO GROUND LIGHTNING...AND HEAVY RAIN REDUCING VISIBILITIES ARE
EXPECTED WITH THESE STORM.
* THIS STORM WILL ALSO IMPACT...
GEORGETOWN...
SKINNERSBURG AND MIDWAY...
DUVAL AND LANCELOT ESTATES...
SHIFF AND GREAT CROSSING...
CLABBER BOTTOM AND DELAPLAIN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS. STAY
TUNED TO NOAA ALL HAZARDS RADIO...WEATHER.GOV/LOUISVILLE ON THE
INTERNET...OR LOCAL MEDIA FOR ANY UPDATES.
&&
LAT...LON 3811 8445 3816 8486 3831 8475 3831 8444
3828 8444 3826 8443
TIME...MOT...LOC 1653Z 276DEG 24KT 3824 8473
TWFSpecial weather statement, Apr 7, 1:56 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
356 PM EDT TUE APR 7 2015
INZ077>079-090>092-KYZ031-032-072025-
CLARK IN-FLOYD IN-HARRISON IN-JEFFERSON IN-OLDHAM KY-SCOTT IN-TRIMBLE
KY-WASHINGTON IN-
356 PM EDT TUE APR 7 2015
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...TORRENTIAL RAIN...
PENNY SIZE HAIL...AND 40 MPH WINDS...
AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST
OF ENGLISH TO 12 MILES NORTHWEST OF NEW ALBANY TO 7 MILES NORTHWEST
OF PROSPECT...AND MOVING EAST AT 50 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN REDUCING
VISIBILITIES...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
BEDFORD...
SHORTS CORNER AND GREENHAVEN...
NEW PEKIN AND FARABEE...
BLUE RIVER AND NEW MARKET...
NEW LIBERTY AND BUNKER HILL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
&&
LAT...LON 3866 8525 3859 8521 3858 8517 3854 8523
3839 8557 3839 8604 3839 8625 3842 8626
3842 8631 3844 8631 3865 8580 3866 8530
TIME...MOT...LOC 1956Z 251DEG 45KT 3844 8622 3845 8590
3845 8563
SCHOETTMEREvent by event
7 thunderstorm wind, 3 hail, 2 flood, 2 tornado, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, Hancock
- When
- April 7, 2:14 PM CST
- Where
- Hancock County, 0.55 mi W of Hawesville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 37.900, -86.760
Transportation officials reported that numerous trees had to be removed from Big Rivers, Hendricks and Adair roads.
Thunderstorm Wind, Meade
- When
- April 7, 3:33 PM EST to 3:38 PM EST
- Where
- Meade County, 1.76 mi SE of Concordia
- Measured
- 68 kt (78 mph) estimated gust
- Property damage
- $100,000
- Reported by
- NWS Storm Survey
- Coordinates
- 38.050, -86.410
An NWS team storm survey found that straight line winds of 75 to 80 mph caused damage east of Concordia, including downed trees and structural damage.
Thunderstorm Wind, Meade
- When
- April 7, 3:50 PM EST
- Where
- Meade County, 1.49 mi SSE of Lodale
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.030, -86.270
Law enforcement reported roof damage to a home and to outbuildings on Battletown Road.
Thunderstorm Wind, Hardin
- When
- April 7, 4:32 PM EST
- Where
- Hardin County, 3.02 mi NE of Glendale Jct
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 37.610, -85.830
Transportation officials reported trees down near Tonnieville along the Hardin/Larue County line.
Thunderstorm Wind, Hardin
- When
- April 7, 4:41 PM EST
- Where
- Hardin County, Cecilia
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.670, -85.950
The public reported that power poles were knocked down by thunderstorm winds.
Flood, Breckinridge
- When
- April 7, 4:00 PM CST
- Where
- Breckinridge County, 1.78 mi WNW of Kingswood to 1.59 mi WSW of Harned
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.730, -86.450
Department of Highway officials reported that Tuels Creek Rd was closed due to high water and excessive heavy rainfall.
Hail, Garrard
- When
- April 7, 5:11 PM EST
- Where
- Garrard County, Bryantsville
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.720, -84.650
A trained spotter reported 1.75 inch diameter hail.
Hail, Garrard
- When
- April 7, 5:15 PM EST
- Where
- Garrard County, 0.88 mi NE of Toddville
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.740, -84.620
Trained spotter reported 1.75 inch hail in Toddville.
Thunderstorm Wind, Washington
- When
- April 7, 5:23 PM EST
- Where
- Washington County, 2.14 mi SW of Pleasant Grove
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 37.730, -85.200
Transportation officials reported a large tree was knocked down due to thunderstorm winds over Thurman Lane, north of Springfield.
Hail, Garrard
- When
- April 7, 5:29 PM EST to 5:35 PM EST
- Where
- Garrard County, 0.88 mi NW of Buckeye
- Measured
- 2.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.730, -84.510
Hail stones as large as baseballs were reported by the Garrard County Emergency Manager.
Thunderstorm Wind, Washington
- When
- April 7, 5:35 PM EST
- Where
- Washington County, 1.09 mi W of Mackville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 37.730, -85.090
Transportation officials reported trees down on Hall Lane west southwest of Mackville.
Flash Flood, Franklin
- When
- April 7, 5:45 PM EST
- Where
- Franklin County, 2.64 mi NE of Harvieland to 2.53 mi SSE of Ottusville
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Department of Highways
- Coordinates
- 38.280, -84.870
Department of Highway officials reported that a high water rescue took place on O'nan Bend Rd as a car became submerged in high water.
Tornado, Madison
- When
- April 7, 5:57 PM EST to 5:58 PM EST
- Where
- Madison County, 0.88 mi NW of Berea Richmond Fld to 0.71 mi NNE of Berea Richmond Fld
- Rating
- EF0
- Path length
- 0.6 mi
- Path width
- 35 yd
- Property damage
- $60,000
- Reported by
- NWS Storm Survey
- Coordinates
- 37.660, -84.290
The tornado first touched down near a ravine just northwest of Jessica Circle where it snapped a few trees. It then moved southeast, destroying two outbuildings. One of the outbuildings was fully packed, weighing several thousand pounds, and another larger outbuilding was pushed off its foundation. The tornado also did some damage to the roof and shingles of a residence at 326 Jessica Circle. The tornado then continued on an intermittent path to the southeast where it did some additional roof damage to another home and snapped several other trees. The tornado lifted just west of Cherokee Lane.
Tornado, Madison
- When
- April 7, 6:03 PM EST to 6:06 PM EST
- Where
- Madison County, 0.69 mi S of Speedwell to 1.03 mi S of Brassfield
- Rating
- EF1
- Path length
- 2 mi
- Path width
- 215 yd
- Property damage
- $15,000
- Reported by
- NWS Storm Survey
- Coordinates
- 37.660, -84.180
The tornado first touched down on a farm at 1235 Crooksville Road where it snapped and uprooted several trees, spreading them in several directions. It then continued southeast across Gumbottom Road, where a large oak tree was uprooted. Sporadic tree damage continued southeast towards Walter Lakes Road. Just before the tornado lifted, it did minor shingle and porch damage to a residence along Walter Lakes Road.
Flood, Bourbon
- When
- April 7, 7:10 PM EST to April 8, 12:20 PM EST
- Where
- Bourbon County, 0.98 mi SSE of Paris to 1.06 mi SSE of Paris
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.208, -84.240
Heavy rain brought Stoner Creek at Paris above flood stage on April 7th. The river crested at 19.4 feet early on April 8th before dropping below flood stage later that same day.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Indiana, April 7, 2015$701,000 · EF1 · 13 events
- Tornado and Flash Flooding in Indiana, April 7, 2015$50,000 · EF1 · 20 events
- Hail and Damaging Winds in South Carolina, April 7 to 8, 2015$128,000 · 1.75 in hail · 13 events
- Flash Flooding and Hail in Missouri, April 7, 20152 in hail · 24 events
- Tornado and Hail in Missouri, April 7, 2015$10,000 · EF0 · 16 events
- Tornadoes and Hail in Kansas, April 7, 2015EF0 · 14 events
- Hail in Iowa, April 7 to 8, 20151.75 in hail · 11 events
- Flash Flooding and Damaging Winds in Kentucky, April 7, 2015$7,000 · 52 kt wind · 10 events
- Hail in Kansas, April 7 to 8, 20151.75 in hail · 6 events
- Hail in Minnesota, April 7, 20151 in hail · 4 events
- Hail in California, April 7, 20151 in hail · 4 events
- Hail and Damaging Winds in South Carolina, April 7, 20151.75 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 563772, 563775, 563768, 563773, 563769, 564735, 564405, 564406, 563770, 563767, 563771, 564734, 563783, 563789, 569474.